From Sacramento, California, USA:
My son is 17 and was diagnosed with type 1 five years ago. Recently, we have seen a significant reduction in his Lantus dose. He is a tall, muscular kid who was using 88 units of Lantus daily up until a month ago. Then, he started having numerous lows and we have gradually reduced his dose to 62 units per day, plus NovoLog for meals. Our doctor felt this decrease might be attributable to the end of puberty and the accompanying human growth hormones, although she felt this was a rather inadequate explanation for such a substantial reduction. Do you have any theories?
I actually like your doctor's reason. The IGF (insulin growth factor) in boys really does drop a lot. We do see it even if we don't have a good explanation. Sometimes it goes back up and we still don't have an answer. It is among the strong arguments for careful monitoring, not the only one, but a good one.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.